Woman Experiences Spontaneous Multiple Orgasms : Parkinson's Drug is the Trigger
By Indrani Bhattacharyya | August 7, 2014 1:00 PM EST
Medication often causes many different adverse side effects that may vary from person to person.
But this was something never happened before.
A Turkish woman,42, after being diagnosed with onset of Parkinson was on the drug rasagiline, which is known to increase dopamine level in the brain. The rise in dopamine level in turn helps to relieve symptoms such as stiffness and slow movement.
An illustration picture shows a woman holding a birth control pill at her home in Nice January 3, 2013.
Most of the side effects of this drug include headache, flu-like symptoms and dizziness.
According to the report by Live Science, after seven days, she started experiencing something extremely different ; hyper arousal and increased libido.
She experienced three to five orgasms a day, each of them lasting between five and 20 seconds following which she was admitted in the hospital on the 10th day.
"Here we report a patient with early-onset PD [Parkinson's disease] who experienced spontaneous orgasms when taking rasagiline; these were unwelcome and occurred in the absence of hypersexual behaviour," the researchers from the department of neurology at Necmettin Erbakan University in Konya, Turkey, who treated the woman, wrote in the study. "To the best of our knowledge, this is the first report of this adverse effect of rasagiline.”
As explained by Live Science, she was not taking any other drug and the moment she stopped taking rasagiline, her symptoms stopped. But 15 days later as she restarted the course, multiple orgasms symptoms came back. Finally she had to stop continuing with the drug.
Even though it is still not clear why spontaneous orgasms happened with her but one theory doing the round states it could be because of the increasing level of dopamine.
The researchers confirmed dopamine being a neurotransmitter activates the body's reaction to sexual pleasure.
In their case report, researchers talked about a previous case of a spontaneous ejaculation in a 65 year old man who had also been taking rasagiline.
According to Live Science the present case report will be appearing in an upcoming issue of the journal Parkinsonism and Related Disorders.
To contact the editor, e-mail:
Most Popular Slideshows
Join the Conversation
- Marvel Announces Release Dates Of 11 Upcoming Movies From 2015 To 2019
- Xiaomi Becomes World’s Third Largest Smartphone Manufacturer By Dethroning Huawei
- Entry Of Peshmerga Fighters From Iraq Boosts The Kobani Battle Against ISIS: Turkey Provides Transit
- Nexus 6, 9 Buyers on November Release Will Enjoy These 3 Killer Lollipop 5.0 Features First
- Nokia Lumia 730 v. Sharp Aquos Crystal – Specifications, Features And Price Showdown
- Woman Hanged In Iran Talks Abuse In Prison, Left Chilling Message To Family
- Australia Special Forces Await 'Delayed' Iraqi Visas Before Joining ISIS Fight